Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 148, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 1, 2005, 1:44 AM CDT for Gillespie County, Llano County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2005, 1:44 AM CDT (06:44 UTC)
- Expired
- Jun 1, 2005, 2:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Gillespie County, TX, Llano County, TX
The radar
The Austin/San Antonio radar (KEWX), 117 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 12:40 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3659 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 010646
SVREWX
TXC171-299-010745-
/O.NEW.KEWX.SV.W.0148.050601T0644Z-050601T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
144 AM CDT WED JUN 1 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
LLANO
GILLESPIE
* UNTIL 245 AM CDT
* AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE FROM RICHLAND SPRINGS TO 8 MILES
SOUTHEAST OF MASON TO MOUNTAIN HOME...AND MOVING SOUTHEAST AT 30
MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3088 9846 3084 9838 3079 9843 3073 9838
3066 9844 3050 9835 3051 9836 3050 9859
3014 9860 3015 9931 3015 9931 3050 9930
3051 9896 3092 9895 3091 9846
$$1 follow-up statement
000
WWUS54 KEWX 010656
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
155 AM CDT WED JUN 1 2005
TXC171-299-010745-
/O.CON.KEWX.SV.W.0148.000000T0000Z-050601T0745Z/
LLANO TX-GILLESPIE TX-
155 AM CDT WED JUN 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 AM CDT FOR
GILLESPIE AND LLANO COUNTIES...
AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF
KINGSLAND TO 14 MILES SOUTHEAST OF MASON TO 11 MILES NORTHWEST OF
KERRVILLE...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE KINGSLAND...SUNRISE BEACH
VILLAGE...ENCHANTED ROCK STATE PARK...HORSESHOE BAY...
FREDERICKSBURG...LUCKENBACH AND LBJ STATE PARK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3088 9846 3084 9839 3079 9843 3073 9838
3066 9844 3050 9835 3051 9836 3050 9859
3014 9860 3015 9931 3015 9931 3050 9930
3051 9896 3092 9895 3091 9846
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:05 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 1, 12:05 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1205 AM CDT WED JUN 1 2005 .UPDATE... A QUICK UPDATE IS GOING OUT TO HELP TRANSITION THE NIGHT SHIFT TO THE WATCH LIKELY TO COME OUT IN THE NEXT HOUR OR SO. ANOTHER TEXT UPDATE WILL FOLLOW WHEN THE BOX ARRIVES. MAIN CHANGE IS TO INCREASE POPS FOR THE WESTERN COUNTIES PER RADAR TRENDS. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 18/08
In the hours before
Special weather statement, May 31, 9:46 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 946 PM CDT TUE MAY 31 2005 TXZ171>173-183>194-202>209-217>225-228-010501- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 946 PM CDT TUE MAY 31 2005 ...INCREASING CLOUDINESS AND A CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT... ANOTHER WEATHER SYSTEM OVER WEST TEXAS...THAT IS PRODUCING THUNDERSTORMS...WILL MOVE SOUTHEAST TONIGHT TO PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS. THIS WILL CAUSE AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS OVER PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS TONIGHT TO THE EARLY MORNING HOURS OF WEDNESDAY. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH STRONG STRAIGHT-LINE WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN.
Special weather statement, May 31, 11:59 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1159 PM CDT TUE MAY 31 2005 TXZ171>173-183>194-202>209-217>225-228-010701- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1159 PM CDT TUE MAY 31 2005 ...INCREASING CHANCEs FOR THUNDERSTORMS TONIGHT... ANOTHER WEATHER SYSTEM OVER WEST AND NORTH TEXAS...THAT IS PRODUCING THUNDERSTORMS...WILL MOVE SOUTH AND SOUTHEAST TONIGHT AT 30 TO 35 MPH TO PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS. THIS WILL CAUSE AN INCREASING CHANCE FOR MAINLY THUNDERSTORMS AND RAIN SHOWERS OVER PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS TONIGHT TO THE EARLY MORNING HOURS OF WEDNESDAY. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH STRONG STRAIGHT-LINE WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 60 min |
| Jun 1, 1:34 AM CDT | Tornado Warning | EWX | Edwards | 41 min |
| Jun 1, 1:54 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 66 min |
| Jun 1, 1:58 AM CDT | Tornado Warning | EWX | Real | 32 min |
| Jun 1, 2:15 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 60 min |
| Jun 1, 2:26 AM CDT | Tornado Warning | EWX | Bandera, Kerr, Real | 34 min |
| Jun 1, 2:32 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 58 min |
| Jun 1, 2:38 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Llano | 67 min |
| Jun 1, 2:43 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 62 min |
| Jun 1, 2:53 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 67 min |
| Jun 1, 3:01 AM CDT | Tornado Warning | EWX | Bexar, Comal, Kendall | 29 min |
| Jun 1, 3:04 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 56 min |
| Jun 1, 3:17 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 58 min |
| Jun 1, 3:25 AM CDT | Flash Flood Warning | EWX | Bandera, Edwards, Kendall, Kerr, Real | 3 hr |
| Jun 1, 3:25 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 65 min |
| Jun 1, 3:29 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal | 63 min |
| Jun 1, 3:39 AM CDT | Tornado Warning | EWX | Medina | 36 min |
| Jun 1, 3:52 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 53 min |
| Jun 1, 3:54 AM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Medina | 2 hr |
| Jun 1, 4:03 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 4 hr |
| Jun 1, 4:05 AM CDT | Flash Flood Warning | EWX | Comal | 115 min |
| Jun 1, 4:11 AM CDT | Tornado Warning | EWX | Medina | 34 min |
| Jun 1, 5:11 AM CDT | Severe Thunderstorm Warning | EWX | Karnes | 64 min |
| Jun 1, 5:22 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 53 min |
| Jun 1, 6:18 AM CDT | Severe Thunderstorm Warning | EWX | Zavala | 39 min |
| Jun 1, 6:32 AM CDT | Tornado Warning | EWX | Zavala | 23 min |
| Jun 1, 6:41 AM CDT | Severe Thunderstorm Warning | EWX | Frio | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.